Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2006, 3:45 PM MDT for Sedgwick County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 3:45 PM MDT (21:45 UTC)
- Expired
- Jul 26, 2006, 4:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 181 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 262145 SVRBOU COC115-262245- /O.NEW.KBOU.SV.W.0101.060726T2145Z-060726T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF JULESBURG...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER...SEDGWICK...OVID...MARKS BUTTE AND JULESBURG. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH THIS STORM. STAY OUT OF FLOODED AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4101 10265 4075 10265 4075 10205 4100 10205 $$
1 follow-up statement
000 WWUS55 KBOU 262244 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 441 PM MDT WED JUL 26 2006 COC115-262251- /O.EXP.KBOU.SV.W.0101.000000T0000Z-060726T2245Z/ SEDGWICK CO- 441 PM MDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY EXPIRED AT 445 PM MDT... AT 441 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STATIONARY THUNDERSTORM ABOUT 6 MILES WEST OF JULESBURG. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. WHILE THE STORM IS WEAKENING THERE HAVE BEEN REPORTS OF MINOR FIELD FLOODING BETWEEN JULESBURG AND OVID. STAY OUT OF FLOODED AREAS AND DO NOT DRIVE THROUGH RUNNING WATER. RUNOFF FROM THIS STORM SHOULD SUBSIDE AS THE STORM WEAKENS. ANOTHER AREA OF STORMS OVER LOGAN COUNTY WILL MOVE EAST INTO THE AREA BETWEEN 5 AND 7 PM. THESE STORMS MAY ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG WINDS. LAT...LON 4101 10265 4075 10265 4075 10205 4100 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:47 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 26, 2:47 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 247 PM MDT WED JUL 26 2006 .SHORT TERM DISCUSSION...SHORTWAVE MOVING ACROSS NORTHWEST AND WESTERN COLORADO. MOIST AND UNSTABLE ATMOSPHERE AHEAD OF WAVE..WITH NEIGHBORING RADARS SHOWING SCATTERED CONVECTION ACROSS MOUNTAINS AND FOOTHILLS. CELLS TRYING TO MOVE OFF FOOTHILLS ONTO ADJACENT PLAINS HAVING A DIFFICULT TIME HOLDING TOGETHER AS AIRMASS STILL A BIT CAPPED...LAPS ANALYSIS SHOWING SOME CIN AROUND. SHORTWAVE SHOULD EFFECTIVELY BREAK THE CAP AND ERODE THE CIN. THUS SHOULD SEE CELLS MOVE ONTO PLAINS DURING THE EVENING. CURRENT PRECIPITABLE WATER VALUES HAVE REACHED 1 INCH ACROSS THE PLAINS...SHOULD SEE LOCALLY HEAVY RAIN WITH THE STRONGER STORMS. RADARS SHOWING CELLS STEADILY MOVING EAST SOUTHEAST...NOT TOO CONCERNED ABOUT SLOW MOVERS. BUT MAY NEED TO WATCH FOR TRAIN ECHOES. COULD SEE SOME HAIL OVER THE NORTHEAST CORNER WHERE CAPES CURRENTLY HOVERING AROUND 1000 J/KG. DIV-Q VERTICAL VELOCITY PROGS SHOW SHORTWAVE MOVING EAST DURING THE EVENING...EXITING THE AREA BY MIDNIGHT WITH QG DESCENT PREVAILING. THUS SHOULD SEE CONVECTION ENDING AT THAT TIME. MODELS INDICATE SOME SORT OF MCS DEVELOPING OVER NEBRASKA AFTER MIDNIGHT...WITH BOUNDARY LAYER WIND AND HUMIDITY FIELDS INDICTATING LOW LEVEL MOISTURE SPREADING WESTWARD INTO THE FAR NORTHEAST CORNER. MAY NEED TO ADD SOME FOG IN THE FAR NORTHEAST ZONES AFTER MIDNIGHT. ON THURSDAY...RIDGE BEGINS TO BUILD ACROSS COLORADO...WITH THE FLOW ALOFT BECOMING NORTHWEST. THIS FLOW SHOULD PUSH BULK OF MOISTURE SOUTH AND EAST OF AREA. LOOKS LIKE BEST CHANCE FOR CONVECTION WILL BE ACROSS THE MOUNTAINS AND ALONG THE PALMER DIVIDE. FORECAST SOUNDINGS SHOW PLAINS TO BE CAPPED DURING THE AFTERNOON. CURRENT GRIDS SHOW THIS TREND NICELY...WONT MAKE ANY CHANGES AT THIS TIME. TEMPERATURE AND THICKNESS PROGS INDICATE TEMPERATURES IN THE 90S ACROSS THE PLAINS...WHICH IS IN LINE WITH GUIDANCE. THIS LOOKS REASONABLE BASED ON MORE SUN EXPECTED. TEMPERATURE GRIDS ONLY NEED MINOR ADJUSTMENTS. .LONG TERM DISCUSSION...HOT AND DRY AIRMASS ASSOCIATED WITH BROAD UPPER RIDGE MOVES ACROSS AREA NEXT SEVERAL DAYS. WHILE LOWER LAYERS OF ATMOSPHERE REMAIN QUITE UNSTABLE WITH STRONG SOLAR HEATING ...LAYERS ABOVE 500MB BECOME INCREASINGLY STABLE WITH 300-500MB THERMAL RIDGE PASSING OVER REGION. WILL SEE WARMEST TEMPS ALOFT OVER AREA THIS WEEKEND WITH H7 TEMPERATURES AROUND 21C AND H5 TEMPS AROUND -3C. ATMOSPHERE ALSO LOOKS QUITE DRY WITH PRECIPITABLE WATER VALUES LOWERING BELOW A HALF INCH ON SATURDAY. SUCH AN ENVIRONMENT SHOULD INHIBIT CONVECTION EVEN OVER THE HIGHER TERRAIN. SHOULD SEE MAX TEMPERATURES IN RECORD TERRITORY WITH TRIPLE DIGIT HIGHS ON THE PLAINS AND 80S IN THE MTN VALLEYS. NOT OUT OF THE QUESTION WE/LL SEE A 90 DEG READING SOMEWHERE IN THE GRAND VALLEY. BY LATE IN THE WEEKEND...MODELS STILL SHOW THE UPR RIDGE FLATTENING AND SHIFTING EAST OF THE AREA. FLOW ALOFT BECOMES SWLY WHICH OPENS THE DOOR TO VERY MOIST AND UNSTABLE AIR CURRENTLY BOTTLED UP IN THE LOWER DESERT SOUTHWEST. PRECIPITABLE WATER...HUMIDITY AND STREAMLINE FIELDS SHOW THIS DEEP LAYER OF SUBTROPICAL MOISTURE STREAMING NEWRD UP INTO WRN COLORADO BY LATE ON SATURDAY. BUT NOT UNTIL LATE SUNDAY OR EARLY MONDAY DO I SEE THIS MOISTURE WORKING ITS WAY EAST OF THE CONTINENTAL DIVIDE. THE INCREASED POPS CURRENTLY IN THE FCST FOR THE MTNS ON SUNDAY LOOKS GOOD...BUT WILL HOLD OFF ON RAISING POPS EAST OF THE MTNS UNTIL MONDAY. ON MONDAY...GFS AND DGEX SHOWS PRECIPITABLE WATER VALUES UP AROUND 1.25 INCHES ON THE PLAINS ...WITH VALUES AS HIGH AS 1.60 INCHES NEAR OUR NORTHEAST BORDER. SHOULD THINGS COME TOGETHER COULD SEE A COUPLE DAYS OF HEAVY RAIN PRODUCING T-STORMS EARLY NEXT WEEK. THIS INCREASE IN MOISTURE SHOULD ALSO HELP LOWER TEMPERATURES EXCEPT MAYBE AT NIGHT DUE TO THE INSULATING AFFECT OF THE INCREASED CLOUD COVER AND HIGHER DEWPTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BAKER
Hazardous weather outlook, Jul 26, 10:52 AM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED JUL 26 2006 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THEN GRADUALLY SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HOT AND MOSTLY DRY AIRMASS BENEATH A RIDGE OF HIGH PRESSURE WILL SHIFT EAST OVER COLORADO THURSDAY THROUGH SATURDAY. TEMPERATURES IN MANY AREAS MAY REACH OR EXCEED RECORD LEVELS BY SATURDAY. ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE HIGHER MOUNTAINOUS TERRAIN. FROM SUNDAY THROUGH TUESDAY...THIS HIGH PRESSURE RIDGE IS FORECAST TO WEAKEN AND SLIDE EAST ALLOWING MONSOONAL MOISTURE TO RETURN TO WESTERN AND NORTHERN COLORADO. AS A RESULT...ANTICIPATE AN INCREASE IN SHOWERS AND THUNDERSTORM ACTIVITY FOR MUCH OF THE AREA BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DL/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Jul 26, 5:34 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.